Hello, another newly diagnosed person here. 32 male. Young for osteo but there it is...
So my question is with the results... I got a copy because I like to know things
Is there a site w/ details on these? (Or maybe a section of the board where we compare tests) Just trying to piece this together and see how bad things really are. My spine came back totally normal. Z-scores actually in the positive. But then there's the hip...
Most locations are in the -1.5 range. But this TROC (still not sure exactly what that is) is -3.2 on one side and -3.6 on the other.
The averages are -3.4(troch mean) and -2.1(total mean).
The doc put me on Fossomax... and of course now I'm worried about that...
Anyway, hope this made some kind of sense.
The Trocanter is the protrusion at the end of the thigh bone (hip area). If you haven't started the Fosomax yet I would strongly suggest you first read The Myth of Osteoporosis by Gillian Sanson. Even if you have started it, read the book!
There are alternatives to the biophosphates, which come with a host of side-effects. You are very young to be on such a strong med ... in my opinion
HI NCal1, welcome to the board . Has your dr. looked into finding out if there is a secondary cause of your bone loss? Talk to your dr. about having more test done. Like Jen said, you are very young to start on the drugs. You have a long life ahead of you and being on those drugs for a long could cause problems/side effects.
Please read the book Jen mentioned before you start taking fosomax and then make a decision. Good luck..take care...phyllis
Thanks for the replies. I had a horrible night last night due to the fossamax. It didnt bother me too much during the day, then all the sudden.... vomiting (among other things). Then the leg pain. Didn't surprise me too much because by then I had spent hours reading on here.
I think I'm going to talk to the doc about alternatives. It's weird that most of the T-scores are just a little low, then Bam, the trochanters in the -3s.
I'll also try to get to the library (probably not today, ug) and check out that book.... I read a little online, but they only let you read so much.
In addition to reading and weighing your treatment options, start exercising. Walking is a great start, and it does not require any equipment. Exercise can make a difference...especially with the hips. I did not exercise at all, but once I was diagnosed it became a routine part of my life. Good luck to you.
NCal, be sure to have your testosterone level checked to make sure low T is not the cause of your early bone loss. If it is low T it will lead to other health problems too if you don't treat it. Also, if it is low T you have to find out why you have low T at such a young age. Feel free to read my posts on the Mens Health page if you find you have low T.
Last edited by moderator2; 06-20-2010 at 03:11 PM.
I would suggest you contact your doctor or leave a message for the weekend doctor covering before you take another pill. I took one Fosamax pill and my stomach was on fire. I got worried about this but also afraid my bones would fall apart if I didn't keep taking it, but that won't happen.
Did you take one pill that stays in your system for a week like I did? I can not take any oral bisphosphonates due to stomach problems even when I took Protonix (stomach med). Recently I went to see my osteoporosis doctor who told me to stop taking the stomach medication because that can cause bone loss also. So there's not alot of good options if the oral medications bother your stomach.
My spine T scores are real low and my hip is just osteopenia. I don't understand how some bones are less dense than others. I hope you find a solution to taking the Fosamax.
If you took a long acting pill - one good for a week I'd suggest keeping light food in your stomach because the medication is slowly releasing into your system. It sounds like you stopped taking the Fosamax all together. Let your doctor know tomorrow what type of reaction you had to it.